MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 230; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 230; INTRAOCULAR LENS
Model Number ISERT 230 (+22.00D)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Code Available (3191)
Date of Event 03/22/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation is pending product return to manufacturer.After device evaluation is completed, manufacturer will submit a follow-up report.
 
Event or Problem Description
On (b)(6) 2018, distributor ((b)(4)) notified manufacturer that: "it was reported that the lens has malfunctioned upon insertion, the lens tore.No other information available." "the date of event is 'unknown' and based on the available information the event has been assessed by (b)(4) as 'not reportable'." on (b)(6) 2018, distributor ((b)(4)) notified manufacturer of updated information, as follows: "updated 04/05/2018: it was reported that a lens tear along the optic edge during insertion.Using an injector through the superior temporal incision, as the posterior chamber iol was being inserted, it was noted to have a tear along the optic edge extending from the leading haptic insertion.As the implant was infolding, the wound was increased to 5 mm; the optic was elevated out of the capsular bag into the anterior chamber then completely removed in 2 pieces.A second same lens was inserted with the haptic being placed directly in the capsular bag.The optic noted to center well with the haptic left at the 6 and 12 positions and sutures were used as part of the standard procedure.An inferior subconjunctival injection of gentamicin it was given under direct visualization.The patient tolerated the procedure well and left the or in stable condition." the date of event is: "(b)(6) 2018" and based on the new information the event has been assessed by (b)(4) as "reportable".
 
Additional Manufacturer Narrative
Follow-up report #2 is being submitted to fda for the follow reason: 1.Additional information not included in initial report, or follow-up report #1, labeled for single use? yes.
 
Additional Manufacturer Narrative
Follow-up report #1 is being submitted to fda for the following reasons: 1.Corrected information: device evaluated by mfr: changed to "not returned to manufacturer".2.Additional information not available/included in initial report: manufacturer's codes: added manufacturer's codes for: patient; device; method; results; and, conclusion.3.Additional information no available/included in initial report: risk analysis conducted on the product line and failure code, as noted below: a review of the most recent complaint trending data indicates no significant trends have been identified at this time, and no capa is required as part of product evaluation.This event can now be considered closed.

Brand Name
HOYA ISERT 230
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
15335 fairfield ranch rd.
suite 250
chino hills CA 91709
MDR Report Key7423949
Report Number3006723646-2018-00010
Device Sequence Number19150987
Product Code HQL
UDI-Device Identifier04547480301358
UDI-Public04547480301358
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2019
Device Model NumberISERT 230 (+22.00D)
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer03/26/2018
03/26/2018
Initial Report FDA Received Date04/11/2018
Supplement Report FDA Received Date06/08/2018
06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;